Alert archive / Mississippi / Areal Flood Advisories in 2021

Areal Flood Advisory 73, NWS Mobile, AL

June 30, 20214 counties in Mississippi

NWS Mobile, AL issued this areal flood advisory at Jun 30, 2021, 5:32 PM CDT for 4 counties in Mississippi. It was in force for 107 min.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 5:32 PM CDT (22:32 UTC)
Expired
Jun 30, 2021, 7:19 PM CDT
In force
107 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WGUS84 KMOB 302232
FLSMOB

Flood Advisory
National Weather Service Mobile AL
532 PM CDT Wed Jun 30 2021

MSC039-041-111-131-010030-
/O.NEW.KMOB.FA.Y.0073.210630T2232Z-210701T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
George MS-Greene MS-Perry MS-Stone MS-
532 PM CDT Wed Jun 30 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  George County in southeastern Mississippi...
  Southwestern Greene County in southeastern Mississippi...
  Southern Perry County in southeastern Mississippi...
  Northeastern Stone County in southeastern Mississippi...

* Until 730 PM CDT.

* At 532 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This may lead to urban and small stream flooding. 
  Between 1 and 2 inches of rain have already fallen.

* Some locations that will experience flooding include...
  Lucedale, Deep Creek, Benndale, Dale, Avent, Leaf, Ramsey Springs, 
  Barbara, Crossroads, Merrill, Progress, Oak Grove, Whites 
  Crossing, Bexley, Big Level, Janice, Evanston, Vaughn, Agricola 
  and Movella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3117 8915 3108 8884 3094 8853 3074 8847
      3073 8912

$$
1 follow-up statement
849 
WGUS84 KMOB 010019
FLSMOB

Flood Advisory
National Weather Service Mobile AL
719 PM CDT Wed Jun 30 2021

MSC039-041-111-131-010029-
/O.CAN.KMOB.FA.Y.0073.000000T0000Z-210701T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
George MS-Greene MS-Perry MS-Stone MS-
719 PM CDT Wed Jun 30 2021

...THE URBAN AND SMALL STREAM FLOOD ADVISORY IS CANCELLED FOR 
GEORGE, SOUTHWESTERN GREENE, SOUTHERN PERRY AND NORTHEASTERN STONE 
COUNTIES...

The heavy rain has ended. Urban and small stream flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3117 8915 3108 8884 3094 8853 3074 8847
      3073 8912

$$

CGAL

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:30 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 30, 3:30 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
330 PM CDT Wed Jun 30 2021

.NEAR TERM UPDATE /Now Through Thursday/...Summer continues for our
region the rest of today through Thursday. An upper level trough
slowly slides southeast into the northeastern U.S. while upper level
ridging remains rooted in place over the southwestern Atlantic and
south-central U.S. during the period. With this, weak northerly flow
stays rooted over the area aloft. At the same time, a surface high
pressure centered over the southwestern Atlantic stretches westward
into the southeastern U.S. giving us generally easterly low level
flow. This gradually shifts to southerly then westerly as the high
shifts east. A weak surface trough/low over the northeastern Gulf of
Mexico is helping to spark off afternoon showers and thunderstorms
over the region, particularly over coastal areas. Expect shower and
thunderstorm activity to continue to increase in coverage, with
greatest coverage expected in the vicinity of the I-10 corridor.
Showers and storms should decrease in coverage this evening,
becoming limited to offshore and immediate coastal areas through
Thursday morning. In typical Summer-time fashion, we repeat the day
Thursday with chance to likely showers and thunderstorms by the
afternoon hours for much of southwestern AL, FL panhandle, and
southeastern MS. Not anticipating much in the way for any severe
weather, but any of the strongest updrafts may be capable of
producing some small hail and/or strong wind gusts. Frequent
lightning and heavy rainfall remain possible with any storms today
and Thursday. Temperatures stay pleasant for this time of year, with
highs in the middle to upper 80's and lows in the lower 70's.
A Moderate risk of rip currents remains in place today, becoming a
low risk for Thursday. MM/25

&&

.SHORT TERM /Thursday night Through Saturday night/...An upper
level trough will dig southward across the eastern states Thursday
night into Friday. At the surface, a weak sfc trough/boundary
associated with the upper trough will slowly move southward into
the area and stall near the coast. The approaching trough along
with the sfc boundary will help provide a focus for scattered to
numerous showers and thunderstorms through the period. Deep
tropical moisture combined with weak deep layer flow will support
heavy rain amounts with the heavier convection and this will have
to monitored. The saturated profiles will limit the severe
thunderstorm threat.

Due to the increased rain coverage, temps will be cooler with
highs in the mid and upper 80s. Lows will remain very muggy, in
the low to mid 70s inland to upper 70s along the coast. /13

&&

.EXTENDED TERM /Sunday Through Wednesday/...The upper level trough
will gradually lift northeast early next week as upper level
ridging builds to our west. The weak surface trough/boundary will
linger near the coast early next week before washing out.
Precipitable water values remain around 2 inches over the southern
portions of the area. The deep tropical moisture combined with
the boundary and the normal seabreeze processes will lead to
scattered to numerous rain chances each day across the southern
half of the area Sunday into Monday. Moisture levels increase
northward by mid week with continued scattered to numerous rain
chances. /13

&&

.MARINE...Isolated showers and thunderstorms remain possible each
day through the holiday weekend. Light to moderate southeasterly
flow becomes light to moderate southwesterly and westerly Thursday
night through the weekend. Expect seas of 2 to 3 feet to build to 3
to 4 feet by Friday night into Saturday. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 30, 2:53 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Wed Jun 30 2021

ALZ261-263-264-302030-
Baldwin Central AL-Mobile Central AL-Mobile Inland AL-
253 PM CDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WESTERN BALDWIN COUNTIES UNTIL 330 PM CDT...

At 252 PM CDT, the strong thunderstorm was located 5 miles northeast
of Downtown Mobile, moving west at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Semmes, I65 And I165, I65 And AL 158, I10 And I65 and Mobile Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3075 8792 3068 8796 3069 8794 3065 8793
      3068 8797 3072 8797 3068 8798 3074 8803
      3067 8802 3067 8803 3075 8804 3062 8806
      3063 8829 3089 8827 3079 8792 3061 8791
TIME...MOT...LOC 1952Z 098DEG 19KT 3073 8798

Nearby

Areal Flood Advisories in Mississippi, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.